Ohio, 2010Flash Flooding and Flooding in Ohio, June 12 to 15, 2010
June 12 to 15, 2010 · NWS ILN · 15 events in 10 counties and zones
A severe Mesoscale Convective System tracked from Indiana into much of Ohio during the late evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $519,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe Mesoscale Convective System tracked from Indiana into much of Ohio during the late evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 3:35 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT SAT JUN 12 2010
.SYNOPSIS...
SATURDAY AFTERNOON A LOW PRESSURE SYSTEM WAS LOCATED ACROSS THE
GREAT LAKES AND A WEAK COLD FRONT EXTENDED ACROSS
MICHIGAN...ILLINOIS AND INTO IOWA. WITH A MOIST AIRMASS CURRENTLY
IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL THEN PERSIST INTO
EARLY NEXT WEEK AS THE COLD FRONT SLOWLY DROPS DOWN FROM THE
NORTHWEST THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE AREA OF HEAVY RAINFALL HAS MOVED OUT OF THE FORECAST AREA AND
TO THE SOUTHEAST. THE FLASH FLOOD WATCH HAS BEEN CANCELED.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING
ACROSS THE REGION LATE THIS AFTERNOON WITH THE MOST WIDESPREAD
ACTIVITY NEAR THE OHIO RIVER. THIS ACTIVITY SHOULD DIMINISH AROUND
MIDNIGHT AS THE BEST 850H CONVERGENCE MOVES OFF TO THE EAST.
LOW TEMPERATURES TONIGHT SHOULD ONLY DROP INTO THE LOWER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
EXPECT THE COLD FRONT TO THE NORTH TO DROP SOUTH NEAR OR INTO THE
NORTHERN FORECAST AREA SUNDAY AND SUNDAY NIGHT. SEVERAL WEAK
WAVES ARE FORECAST TO PUSH EAST ALONG THE FRONT SUNDAY AND SUNDAY
NIGHT. THERE IS SOME UNCERTAINTY ON THE TIMING OF THESE WAVES SO
KEPT POPS THROUGH SUNDAY NIGHT IN THE HIGH CHANCE CATEGORY.
TEMPERATURES ON SUNDAY EXPECTED TO BE IN THE MID TO UPPER 80S WITH
LOWS SUNDAY NIGHT RANGING FROM THE UPPER 60S IN THE NORTH TO THE
LOWER 70S IN THE SOUTH.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
PERIOD BEGINS WITH A CONSENSUS OF MODELS HAVING CDFNT LOCATED
JUST NW OF THE FA. FRONT WILL PUSH THRU THE AREA ON MONDAY. THIS
WILL ACT AS FOCUS FOR TSTM. MODELS STALL FNT NR THE OH RIVER MON
NGT.
EXPECT SCT TSTM TO DEVELOP AGAIN ON TUE WITH FNT IN THE VCNTY.
MODELS DEVELOP SFC LOW IN RESPONSE TO H5 S/W SWINGING THRU THE UPPER
MS VLY TUE NGT INTO WED. THIS LOW PUSHES CDFNT THRU THE FA ON WED.
WENT WITH HIGH CHC POPS WED WITH THIS SYSTEM.
HIGH PRESSURE FINALLY BUILDS IN ON WED NGT INTO THU. HIGH PRESSURE
REMAINS IN CONTROL THRU FRI...WHEN ANOTHER CDFNT SWINGS OUT OF THE
MS VLY. GFS AND ECMWF DIFFER ON TIMING...WITH THE ECMWF BEING
QUICKER THAN THE GFS. RAN A COMPROMISE BETWEEN THE TWO.
FOR MONDAY WENT A LITTLE COOLER THAN THE GFS MOS. THEN WENT WITH AN
HPC/GFS MOS BLEND FOR TEMPS FOR THE REST OF THE PERIOD.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
HEAVIER RAINFALL HAS EXITED THE TAF SITES HOWEVER LOW CLOUDS ARE
STILL PREVALENT ACROSS THE AREA. GENERALLY EXPECT AN IMPROVEMENT
IN CIGS AS THE AFTERNOON PROGRESSES. EXPECT ADDITIONAL
THUNDERSTORM ACTIVITY THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. EXPECT BETTER COVERAGE POSSIBILITIES AT WESTERN TAF SITES
WHERE ATMOSPHERE HAS HAD MORE TIME TO RECOVER HOWEVER STILL EXPECT
THEM TO REMAIN SCATTERED IN NATURE. HARD TO TIME OUT WHEN EXACTLY
A THUNDERSTORM WILL HIT A TAF SITE AND THEREFORE HAVE VCTS MENTION
IN FOR NOW. WILL CONTINUE TO MONITOR AND PUT IN TSRA AS IT BECOMES
APPROPRIATE. BELIEVE THAT ACTIVITY WILL BEGIN TO SETTLE DOWN AFTER
SUNSET HOWEVER CLOUD COVER WILL STILL RESIDE ACROSS THE SITES.
EVEN WITH CLOUD COVER BELIEVE THAT THERE WILL BE SOME FOG
OVERNIGHT DUE TO AMOUNT OF LOW LEVEL MOISTURE. WITH MOIST UNSTABLE
AIRMASS IN PLACE...EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS
ACROSS THE TAF SITES FOR SUNDAY.
.OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH MONDAY EVENING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...PARKER
NEAR TERM...PARKER
SHORT TERM...PARKER
LONG TERM...SITES
AVIATION...NOVAK
Hazardous weather outlook, Jun 12, 4:02 AM EST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
502 AM EDT SAT JUN 12 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-130915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
502 AM EDT SAT JUN 12 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
THUNDERSTORMS TODAY. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ026-034-035-042>046-051-052-130915-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-
502 AM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
THUNDERSTORMS TODAY. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 12:42 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD ROSS 39.31N 84.65W
06/12/2010 BUTLER OH EMERGENCY MNGR
WATER OVER MILLVILLE RD. NUMEROUS ROADS UNDER WATER
COUNTYWIDE.
&&
SNYDERSpecial weather statement, Jun 12, 5:18 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT SAT JUN 12 2010
KYZ095-096-122300-
GRANT KY-PENDLETON KY-
618 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT PENDLETON AND NORTHEASTERN GRANT
COUNTIES THROUGH 700 PM EDT...
AT 616 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GENE
SNYDER AIRPORT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH AS
MUCH AS AN INCH OF RAIN IN LESS THAN AN HOUR.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER AND FALMOUTH.
ALSO...MOUNT AUBURN...MARCUS...CATAWBA...MORGAN AND MCKINNEYSBURG ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3878 8457 3880 8445 3881 8440 3882 8437
3885 8425 3857 8423 3855 8449Event by event
5 thunderstorm wind, 4 flash flood, 4 flood, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Fayette
- When
- June 12, 5:20 PM EST to 5:24 PM EST
- Where
- Fayette County, 4 mi N of Bloomingburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.658, -83.400
Trees and power poles were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Darke
- When
- June 12, 9:00 PM EST to 9:05 PM EST
- Where
- Darke County, Palestine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.050, -84.730
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Butler
- When
- June 12, 9:45 PM EST to 9:50 PM EST
- Where
- Butler County, Hamilton to New Miami
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.400, -84.550
A tree and large tree limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Clermont
- When
- June 12, 9:53 PM EST to 9:57 PM EST
- Where
- Clermont County, 2 mi NE of New Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.971, -84.254
A few trees were reported down due to damaging thunderstorm winds.
Lightning, Warren
- When
- June 12, 10:15 PM EST
- Where
- Warren County, 1.68 mi NNW of Union Vlg
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 39.454, -84.326
A 62 foot statue of Jesus burned to the ground after being struck by lightning.
Hail, Greene
- When
- June 12, 10:38 PM EST to 10:42 PM EST
- Where
- Greene County, Bellbrook
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.630, -84.070
Thunderstorm Wind, Adams
- When
- June 12, 10:44 PM EST to 10:48 PM EST
- Where
- Adams County, Cherry Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.880, -83.600
Large tree limbs were reported down due to damaging thunderstorm winds.
Flash Flood, Darke
- When
- June 14, 9:35 PM EST to 11:43 PM EST
- Where
- Darke County, 0.77 mi SE of Greenville to 0.46 mi SE of Greenville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.092, -84.620
Three feet of water was reported to be over Sater Street due to heavy rainfall.
Flash Flood, Miami
- When
- June 14, 10:00 PM EST to June 15, 12:45 AM EST
- Where
- Miami County, Piqua to 1.34 mi S of Piqua
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -84.230
High water was reported countywide. The worst flooding was in the Piqua area.
Flash Flood, Shelby
- When
- June 14, 10:05 PM EST to June 15, 12:45 AM EST
- Where
- Shelby County, Sidney to 1.22 mi W of Sidney
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.280, -84.150
Numerous streets were flooded due to heavy rainfall.
Flash Flood, Auglaize
- When
- June 14, 10:30 PM EST to 11:43 PM EST
- Where
- Auglaize County, 1 mi E of St Marys to 1.66 mi NW of New Knoxville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.530, -84.361
High water was reported over roadways due to heavy rainfall.
Flood, Auglaize
- When
- June 14, 11:42 PM EST to June 15, 2:30 AM EST
- Where
- Auglaize County, St Marys to 2.2 mi NW of New Knoxville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.530, -84.380
High water was still reported over roadways due to previous flash flooding.
Flood, Darke
- When
- June 14, 11:43 PM EST to June 15, 2:30 AM EST
- Where
- Darke County, 0.51 mi SSE of Greenville to 0.79 mi SSE of Greenville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.093, -84.626
High water was still occurring over area roadways due to earlier flash flooding.
Flood, Miami
- When
- June 15, 12:45 AM EST to 3:30 AM EST
- Where
- Miami County, Piqua to 1.95 mi SSE of Piqua
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -84.230
High water was still occurring on area roadways due to previous flash flooding.
Flood, Shelby
- When
- June 15, 12:45 AM EST to 3:30 AM EST
- Where
- Shelby County, Sidney to 1.33 mi W of Sidney
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.280, -84.150
High water was still occurring on area roadways due to previous flash flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
- Flood in Iowa, June 12 to 27, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230551, 230552, 230567, 230568, 230576, 230581, 230583, 231005, 231010, 231012, 231007, 231017, 231016, 231018, 231019.